Kentucky, 2003Hail in Kentucky, September 16, 2003
September 16, 2003 · NWS JKL · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 16, 9:53 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 16, 9:53 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1053 AM EDT TUE SEP 16 2003
HIGH PRESSURE OVER THE REGION PROVIDING BEAUTIFUL WEATHER. GOOD
AMOUNT OF VALLEY FOG THIS MORNING IN THE SOUTHEASTERN HALF OF
CWA...SHOWED UP VERY WELL ON VISIBLE SATELLITE...BURNING OFF NOW.
MAY SEE A FEW CU TODAY...ESPECIALLY OVER THE HIGHER MOUNTAINS TO THE
SOUTHEAST SO WILL STICK WITH CURRENT FORECASTS MOSTLY SUNNY. TEMPS
APPEAR ON TRACK FOR THE MOST PART. ONLY CHANGE WAS TO BRING DEW
POINTS UP A BIT IN THE GRIDS TO BETTER AGREE WITH OBS.
NO UPDATE PLANNED FOR NOW.
.JKL...NONE.
RAY
=====================================================================
PREVIOUS DISCUSSIONS FOLLOW
=====================================================================
148 AM EDT TUE SEP 16 2003
SHORT TERM FCST HAS HIGH PRESS IN CONTROL. EXPECTING NO SIG WX THRU
THU. MAIN FCST CHALLENGE WILL BE POSSIBLE MORNING FOG AND
RIDGE/VALLEY SPLIT TO LOW TEMPS. DWPTS RUNNING IN THE MID 50S WITH
NO T/TD DEPRESSION. PATCHY FOG ALREADY NOTED AT KLOZ AND WITH LIGHT
WINDS THIS WILL ONLY BECOME MORE WIDESPREAD IN OUR RIVER VALLEYS.
FOG WILL HELP TO HOLD UP OUR VALLEY TEMPS AND HENCE REDUCE THE
RIDGE/VALLEY SPLIT. STILL FEEL THERE WILL BE ENUF SPLIT TO MENTION
IN ZONES.
IN THE EXTENDED...THE FCST TRACK OF ISABEL WILL DETERMINE OUR WX.
WITH THE MORE WESTERLY TRACK NOW FCST...THERE WILL BE A MUCH GREATER
CHANCE TO ACTUALLY SEE SOME WX EFFECTS FRI AS SHE PASSES TO THE
NORTH. CURRENT FCST ALREADY HAS CHC POPS FOR FRI AND FEEL THIS IS
GOOD CONSIDERING THE UNCERTANITY OF THE LONG TERM POSITIONING OF
ISABEL. STILL FRI SEEMS THE ONLY DAY IN QUESTION AS WE GET SQUEEZED
BETWEEN THE PLAINS TROF AND ISABEL. BY SAT ALL WILL BE PAST OUR CWFA
AND WE START ANOTHER DRY PD. TEMPS GENERALLY IN THE MID 70S FOR
HIGHS TO MID 50S FOR LOWS. COOLEST DAYS WILL BE FRI/SAT WITH THE
HEAVY CLOUD COVER...AREA RAIN AND PASSAGE OF THE PLAINS FRONT AS
TEMPS DROP TO AROUND 70 AND AROUND 50 FOR HIGH/LOW.
DUSTY
---------------------------------------------------------------------
1048 PM EDT MON SEP 15 2003
SFC HIGH PRESSURE CONTROLLING FOR TONIGHT WITH SOME VERY PLEASANT
DEWPOINTS WORKING THEIR WAY IN. VALLEY TEMPS IN THE UPPER 40S AND
RIDGES BETWEEN 50 AND 55 LOOK ON TARGET. WILL ONLY BE MORE
OPTIMISTIC WITH SKY WORDING AND GO CLEAR ALL ZONES AS AFTERNOON SCU
DIED WITH SUNSET. UPDATE OUT SHORTLY.
GEOGERIAN
Hazardous weather outlook, Sep 16, 2:36 AM EST, 10 hours 39 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 AM EDT TUE SEP 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Hail, Breathitt
- When
- September 16, 1:15 PM EST
- Where
- Breathitt County, 2 mi N of Dalesburg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.383, -83.533
Three quarter inch hail was reported at Long's Creek from a co-operative observer.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Washington, September 16, 200310 injured · $50,000 · 0.25 in hail · 1 event
- Heavy Snow in Wyoming, September 16 to 17, 20035 events
- Frost and Freeze in Oregon, September 16 to 17, 20033 events
- Frost and Freeze in California, September 16 to 17, 20032 events
- Frost and Freeze in Alaska, September 16, 20031 event
- Wildfire in Hawaii, September 16 to 19, 20031 event
- Waterspout in Eastern Pacific Coastal Waters, September 16, 20031 event
- High Wind in Idaho, September 16, 20031 event
- Hail in North Dakota, September 16, 20030.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375380.